MAUDE Adverse Event Report: ENCORE MEDICAL L.P. STAR; SLIDJNG CORE, UHMPWE,8MM

ENCORE MEDICAL L.P. STAR; SLIDJNG CORE, UHMPWE,8MM
Catalog Number 400-142F
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Poly swap, unknown reason.Due to the original poly part and lot numbers remaining unknown, simulated use testing cannot be conducted utilizing similar parts to simulate the event.Additionally, the poly component was implanted for approximately 1 year, so simulated use testing would not be able to accurately recreate the physiological changes that occurred during implantation.There were 50 similar complaints identified for star poly swaps.Previous complaints were investigated and documented by stryker prior to february 2023 and do not aid in investigation for this complaint.Similar complaints identified after february 2023 had a root cause of unknown and do not aid in the investigation for this complaint.Ohr review was not conducted due to the complaint part not being returned and the part and lot number remaining unknown.It is unknown if the doctor followed the surgical technique with the limited information available.The poly was not returned to the houston site, so visual and dimensional inspection did not occur.Simulated use testing did not occur as the poly was implanted an unknown amount of time and the part and lot number remaining unknown.Per the reporter, the reason for revision was "replacement of poly spacer.Packaging of bone cysts".Based on the limited information, and the poly not being returned, the root cause shall remain as unknown.The following information remains unknown: patient height, weight, bone quality, activity level, noncompliance, and co-morbidities inventory type, product description, part and lot number.Information not provided is not available to the reporter.Thus, good faith effort was achieved.The overall risk is high with a risk index of 3.Severity level of 4 (significant) is appropriate as there could be permanent functional impairment of body function and the failure may occur with or without warning.It is to be noted that no adverse events were reported resulting from the swapped poly.It was determined that 736 tibial polymer components (pn: 400-14x) were sold during august 2022 and august 2023.With 51 reported events, the occurrence rate is (b)(4).Thus, an occurrence level of 5 (frequenuhigh) is appropriate.Per rf-str-0001 revision 2 risk benefit analysis for u23.2, "every endoprosthesis has a limited lifespan.With state-of-the-art techniques, there is no potential for further mitigation of the risks from a clinical point of view".Therefore, the risk shall remain appropriate.Though the root cause is unknown, it is not expected to be attributed to the supplier.
 
Event or Problem Description
Revision surgery - poly swap, unknown reason.

Brand Name
STAR
Common Device Name
SLIDJNG CORE, UHMPWE,8MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer Contact
stacey bonnell
9800 metric blvd
austin, TX 78758
5128346313
MDR Report Key24671386
Report Number1644408-2026-00619
Device Sequence Number10204144
Product Code NTG
UDI-Device Identifier00886385026947
UDI-Public00886385026947
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number400-142F
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2023
Initial Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexUnknown